Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 7, NWS Bismarck, ND

May 25, 2014Dickey County, LaMoure County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 25, 2014, 5:34 PM CDT for Dickey County, LaMoure County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2014, 5:34 PM CDT (22:34 UTC)
Expired
May 25, 2014, 6:30 PM CDT
In force
56 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Dickey County, ND, LaMoure County, ND

The radar

The Aberdeen radar (KABR), 89 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 10.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2014-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2014-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1335 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WUUS53 KBIS 252234
SVRBIS
NDC021-045-252330-
/O.NEW.KBIS.SV.W.0007.140525T2234Z-140525T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
534 PM CDT SUN MAY 25 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA...
  SOUTHEASTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 630 PM CDT

* AT 530 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
  OF OAKES...OR 24 MILES NORTHEAST OF ELLENDALE...AND MOVING EAST AT
  20 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN DICKEY AND SOUTHEASTERN LAMOURE
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4612 9821 4629 9827 4635 9803 4629 9803
      4628 9800 4614 9799
TIME...MOT...LOC 2234Z 257DEG 18KT 4623 9811

HAIL...1.25IN
WIND...60MPH

$$

SIMOSKO
3 follow-up statements
064 
WWUS53 KBIS 252245
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
545 PM CDT SUN MAY 25 2014

NDC021-045-252330-
/O.CON.KBIS.SV.W.0007.000000T0000Z-140525T2330Z/
DICKEY ND-LAMOURE ND-
545 PM CDT SUN MAY 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LAMOURE AND NORTHEASTERN DICKEY COUNTIES UNTIL 630 PM CDT...

AT 542 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
OAKES...OR 27 MILES NORTHEAST OF ELLENDALE...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHEASTERN DICKEY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4612 9820 4630 9822 4635 9803 4629 9803
      4628 9800 4614 9799
TIME...MOT...LOC 2245Z 257DEG 18KT 4624 9805

HAIL...1.25IN
WIND...60MPH

$$

SIMOSKO
989 
WWUS53 KBIS 252258
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
558 PM CDT SUN MAY 25 2014

NDC045-252308-
/O.CAN.KBIS.SV.W.0007.000000T0000Z-140525T2330Z/
LAMOURE ND-
558 PM CDT SUN MAY 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAMOURE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4614 9799 4613 9813 4628 9806 4629 9803
      4628 9800
TIME...MOT...LOC 2258Z 257DEG 18KT 4625 9796

$$

NDC021-252330-
/O.CON.KBIS.SV.W.0007.000000T0000Z-140525T2330Z/
DICKEY ND-
558 PM CDT SUN MAY 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DICKEY COUNTY UNTIL 630 PM CDT...

AT 554 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF VERONA...OR 31 MILES NORTHEAST OF ELLENDALE...MOVING EAST AT 20
MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4614 9799 4613 9813 4628 9806 4629 9803
      4628 9800
TIME...MOT...LOC 2258Z 257DEG 18KT 4625 9796

HAIL...1.25IN
WIND...60MPH

$$

SIMOSKO
597 
WWUS53 KBIS 252305
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
605 PM CDT SUN MAY 25 2014

NDC021-252316-
/O.CAN.KBIS.SV.W.0007.000000T0000Z-140525T2330Z/
DICKEY ND-
605 PM CDT SUN MAY 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DICKEY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4614 9799 4613 9813 4628 9806 4629 9803
      4628 9800
TIME...MOT...LOC 2306Z 257DEG 18KT 4626 9790

$$

SIMOSKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:38 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, May 25, 3:38 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
338 PM CDT SUN MAY 25 2014

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 338 PM CDT SUN MAY 25 2014

A LINE OF THUNDERSTORMS ARE EXTENDING ALONG A LINE FROM GRAND
FORKS TO JAMESTOWN INTO ASHLEY. THIS LINE IS ASSOCIATED WITH A
COLD FRONT SLOWLY MAKING ITS WAY EAST ACROSS EASTERN NORTH DAKOTA.
THE CONVECTIVE ACTIVITY WILL CONTINUE OVER THE JAMES RIVER BASIN
DURING THE NEXT FEW HOURS...WITH HEAVY RAIN AND LOCALIZED FLOODING
BEING THE PRIMARY THREAT. SMALL HAIL AND GUSTY WINDS WILL ALSO BE
POSSIBLE.

WEAK HIGH PRESSURE BUILDING INTO THE REGION SHOULD PUT AN END TO
CONVECTIVE ACTIVITY THIS EVENING...WITH TRANQUIL CONDITIONS
FORECAST OVERNIGHT.

FOR MONDAY...A WARM FRONT IS FORECAST TO LIFT INTO SOUTHERN
SASKATCHEWAN BY THE AFTERNOON. THIS FEATURE COULD PROVIDE FOCUS
FOR THUNDERSTORM DEVELOPMENT OVER NORTHWESTERN NORTH DAKOTA MONDAY
AFTERNOON. WITH MUCAPE INCREASING TO 1000-1500 J/KG AND 0-6KM
SHEAR AROUND 40 KNOTS...SOME OF THESE STORMS OVER NW ND COULD
PRODUCE LARGE HAIL AND DAMAGING WINDS.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 338 PM CDT SUN MAY 25 2014

OVERALL A SOUTHWEST FLOW IS MAINTAINED INTO NORTH DAKOTA WITH THE
MAIN JET REMAINING NORTH AND WEST OF THE STATE...STRETCHING FROM THE
NORTHERN ROCKIES INTO SOUTHERN CANADA. MULTIPLE...BUT WEAK
DISTURBANCES WITHIN THIS FLOW WILL PERIODICALLY TRIGGER A CHANCE OF
SHOWERS AND THUNDERSTORMS. THE HIGHEST CHANCES APPEAR WEST AND
NORTH...CLOSEST TO THE UPPER JET DYNAMICS VERSUS SOUTH AND EAST. A
LONGWAVE TROUGH WILL REMAIN IN TACT AND DEEPEN AT TIMES ALONG THE
WEST COAST...RESULTING IN A BRIEF AMPLIFICATION OF AN UPPER RIDGE
ACROSS CENTRAL/EASTERN NORTH DAKOTA THURSDAY AND POSSIBLY LASTING
INTO FRIDAY. DISCREPANCIES ON HOW THE GFS AND ECMWF HANDLE THIS
BRIEF RIDGE CREATES A LOW FORECAST CONFIDENCE ON CHANCES OF
PRECIPITATION AND AREAL COVERAGE ACROSS WESTERN AND CENTRAL NORTH
DAKOTA. HOWEVER BOTH THE GFS AND ECMWF CONTINUE TO SHOW A GROWING
CONSENSUS FOR A STRONGER SHORTWAVE TO PRODUCE WIDESPREAD
SHOWERS/THUNDERSTORMS OVER CENTRAL NORTH DAKOTA FRIDAY EVENING
THROUGH SATURDAY. H85 TEMPS AROUND +20C TO +22C WILL YIELD HIGHS IN
THE 80S GIVEN A DECENT AMOUNT OF SUNSHINE AND MIXING...LITTLE COOLER
IF THIS IS NOT ACHIEVED. OVERNIGHT LOWS IN THE 50S THROUGH THE LONG
TERM PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 338 PM CDT SUN MAY 25 2014

DRIER AIR FILTERING INTO WESTERN NORTH DAKOTA SHOULD KEEP KISN-
KDIK-KMOT-KBIS DRY THROUGH THE REMAINDER OF THE 18Z TAF PERIOD.
OTHERWISE...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO
CONTINUE NEAR KJMS THROUGH 22Z THIS AFTERNOON. OTHERWISE...THUNDERSTORMS
WILL TAPER OFF LATE AFTERNOON WITH VFR CONDITIONS AREAWIDE TONIGHT
THROUGH MONDAY MORNING.

NOTE...PARTS ARE ON ORDER FOR THE KISN ASOS. TECHNICIANS WILL BE
ON-SITE TROUBLESHOOTING THE KISN ASOS ON MEMORIAL DAY. RETURN TO
SERVICE IS EXPECTED BY MONDAY AFTERNOON. WILL CONTINUE TO CARRY
AMD NOT SKED FOR THE KISN TAF AS A RESULT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...TM
LONG TERM...KS
AVIATION...TM
Hazardous weather outlook, May 25, 3:39 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
339 PM CDT SUN MAY 25 2014

NDZ004-012-262045-
BOTTINEAU-MCHENRY-
339 PM CDT SUN MAY 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE...
BANTRY...AND TOWNER...AND FOR THE WILLOW CREEK NEAR WILLOW CITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS FROM MONDAY NIGHT THROUGH
SATURDAY ACROSS NORTH CENTRAL NORTH DAKOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ037-047-048-050-051-262045-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
339 PM CDT SUN MAY 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH LATE AFTERNOON. A
FEW STRONG STORMS WITH SMALL HAIL ARE POSSIBLE...BUT THE THREAT
FOR SEVERE WEATHER IS LOW. LOCALLY HEAVY RAIN IS ALSO POSSIBLE
WITH SLOW MOVING AND REPEAT THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE CHANCE OF THUNDERSTORMS CONTINUES FOR ALL OF WESTERN AND
CENTRAL NORTH DAKOTA MONDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001>003-005-009>011-013-017>023-025-031>036-040>046-262045-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-PIERCE-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
339 PM CDT SUN MAY 25 2014 /239 PM MDT SUN MAY 25 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN NORTH DAKOTA
MONDAY...WITH THUNDERSTORMS LIKELY ACROSS THE FAR NORTHWEST. A FEW
OF THESE STORMS COULD BE STRONG WITH LOCALLY HEAVY RAIN AND SMALL
HAIL. THE CHANCE OF THUNDERSTORMS CONTINUES FOR ALL OF WESTERN AND
CENTRAL NORTH DAKOTA MONDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

TM

In the hours before

Special weather statement, May 25, 1:41 PM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
141 PM CDT SUN MAY 25 2014

NDZ037-251945-
STUTSMAN-
141 PM CDT SUN MAY 25 2014

...LINE OF STRONG THUNDERSTORMS OVER CENTRAL AND SOUTHWEST STUTSMAN
COUNTY...

AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
SPIRITWOOD LAKE TO 6 MILES NORTHEAST OF STREETER...AND MOVING EAST AT
20 MPH.

NICKEL SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  JAMESTOWN...
  SPIRITWOOD LAKE...
  ELDRIDGE...
  SYDNEY...
  SPIRITWOOD...
  MILLARTON...
  YPSILANTI...

VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS
SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4666 9868 4664 9946 4721 9872 4722 9846
      4699 9846 4697 9843 4685 9843
TIME...MOT...LOC 1840Z 268DEG 19KT 4715 9868 4672 9924

SIMOSKO
Special weather statement, May 25, 2:45 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
245 PM CDT SUN MAY 25 2014

NDZ037-047-048-252045-
LA MOURE-LOGAN-STUTSMAN-
245 PM CDT SUN MAY 25 2014

...LINE OF STRONG THUNDERSTORMS CENTRAL AND EASTERN STUTSMAN AND
NORTHERN LAMOURE COUNTIES...

AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SPIRITWOOD TO
GACKLE...AND MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MONTPELIER...
  ADRIAN...
  DICKEY...
  MARION...
  YPSILANTI...
  MILLARTON...
  NORTONVILLE...

VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS
SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4647 9813 4657 9933 4712 9850 4711 9845
      4699 9846 4697 9843 4665 9843 4664 9803
      4663 9802 4653 9802
TIME...MOT...LOC 1942Z 272DEG 35KT 4698 9835 4656 9905

SIMOSKO/HEINERT
Special weather statement, May 25, 3:25 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
325 PM CDT SUN MAY 25 2014

NDZ037-048-252130-
LA MOURE-STUTSMAN-
325 PM CDT SUN MAY 25 2014

...STRONG THUNDERSTORM IN NORTHWEST LAMOURE COUNTY...

AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ALFRED...MOVING NORTHEAST AT 10 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MONTPELIER...
  ADRIAN...
  NORTONVILLE...
  MILLARTON...
  SYDNEY...

VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS
SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THIS STORM HAS PASSED.

LAT...LON 4650 9896 4667 9908 4685 9862 4660 9846
TIME...MOT...LOC 2023Z 247DEG 8KT 4662 9891

SIMOSKO/HEINERT
Special weather statement, May 25, 3:58 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
358 PM CDT SUN MAY 25 2014

NDZ048-252200-
LA MOURE-
358 PM CDT SUN MAY 25 2014

...STRONG THUNDERSTORM NEAR EDGELEY IN LAMOURE COUNTY...

AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EDGELEY...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DICKEY...
  BERLIN...
  GRAND RAPIDS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY
HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

LAT...LON 4628 9878 4628 9882 4640 9893 4663 9847
      4660 9833 4644 9826
TIME...MOT...LOC 2058Z 232DEG 20KT 4639 9872

SIMOSKO
Special weather statement, May 25, 5:13 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
513 PM CDT SUN MAY 25 2014

NDZ048-252315-
LA MOURE-
513 PM CDT SUN MAY 25 2014

...STRONG THUNDERSTORMS WITH HEAVY RAIN IN LAMOURE COUNTY...

AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VERONA...MOVING EAST AT 25 MPH.

PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  VERONA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY
HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

LAT...LON 4628 9818 4629 9822 4628 9824 4628 9828
      4645 9833 4651 9803 4645 9802 4629 9803
TIME...MOT...LOC 2212Z 258DEG 23KT 4638 9817

SIMOSKO
Special weather statement, May 25, 5:26 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
526 PM CDT SUN MAY 25 2014

NDZ048-051-252330-
DICKEY-LA MOURE-
526 PM CDT SUN MAY 25 2014

...STRONG THUNDERSTORM IN EASTERN DICKEY COUNTY...

AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GLOVER...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OAKES...
  GLOVER...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY
HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

LAT...LON 4610 9829 4628 9834 4634 9803 4629 9803
      4628 9800 4612 9799
TIME...MOT...LOC 2226Z 259DEG 16KT 4621 9819

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:09 PM CDTSpecial Weather StatementBISStark66 min
May 24, 8:53 PM CDTSpecial Weather StatementBISStark52 min
May 24, 9:30 PM CDTSpecial Weather StatementBISMorton60 min
May 24, 9:46 PM CDTSpecial Weather StatementBISStark59 min
May 24, 10:48 PM CDTAreal Flood AdvisoryBISStark6 hr
May 24, 11:12 PM CDTSpecial Weather StatementBISStark63 min
May 25, 12:15 AM CDTSpecial Weather StatementBISMcKenzie45 min
May 25, 1:10 AM CDTSpecial Weather StatementBISMcKenzie50 min
May 25, 1:13 PM CDTSpecial Weather StatementBISStutsman62 min
May 25, 1:41 PM CDTSpecial Weather StatementBISStutsman64 min
May 25, 2:45 PM CDTSpecial Weather StatementBISStutsman60 min
May 25, 3:25 PM CDTSpecial Weather StatementBISLaMoure65 min
May 25, 3:58 PM CDTSpecial Weather StatementBISLaMoure62 min
May 25, 5:13 PM CDTSpecial Weather StatementBISLaMoure62 min
May 25, 5:26 PM CDTSpecial Weather StatementBISDickey64 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.